MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE PIP - BENT 14MM - W/INSTR; SMOOTH FIXATION PIN

ARTHREX, INC. DYNANITE PIP - BENT 14MM - W/INSTR; SMOOTH FIXATION PIN
Model Number DYNANITE PIP - BENT 14MM - W/INSTR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Arthralgia (2355); Malunion of Bone (4529)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 9/19/2025, a facility representative reported that a patient enrolled in the clinical study 'prospective study of hammer toe fixation using an intramedullary nitinol implant' developed mallet toes in all operative toes; however, the implants are intact.Additional information was received on 10/3/2025.The patient underwent initial surgery on (b)(6) 2023, during which an ar-4158ds-16b dynanite pip, an ar-4158p-16b dynanite pip, an ar-4158ds-14b dynanite pip, and an ar-4158p-12b dynanite pip were placed.On (b)(6) 2023, the healthcare provider expressed concern about a possible recurrence of deformity and recommended extension exercises.At the (b)(6) 2023 visit, the patient was noted to have passively correctable claw toes.By (b)(6) 2024, mallet toe deformities were observed in toes 2, 3, 4, and 5, along with pain in the plantar plate area of those toes.An mri was recommended to assess for possible plantar plate tears, but the patient declined.Throughout these visits, the patient experienced mild pain and stiffness in the toes.No treatment was pursued for the mallet toes, and the healthcare provider advised the patient to return if pain worsened.The patient has not returned to the clinic since that recommendation.All implants remain intact and in place.The patient completed the study at the 1-year follow-up visit on (b)(6) 2024.Additional information was received on 10/6/2025: the patient developed mallet toe deformities affecting toes 2, 3, 4, and 5.These deformities were attributed to the fact that the implant did not span the distal interphalangeal joint, despite six weeks of k-wire fixation.
 
Additional Manufacturer Narrative
Corrected information: d6a.Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the event is patient-specific, attributed to the lack of distal interphalangeal (dip) joint support post-surgery.Additionally, the patient's decision to decline mri imaging limited the ability to further assess potential soft tissue injuries, which may have contributed to the deformity progression.

Brand Name
DYNANITE PIP - BENT 14MM - W/INSTR
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23277873
Report Number1220246-2025-04560
Device Sequence Number21023340
Product Code HTY
UDI-Device Identifier00888867310001
UDI-Public(01)00888867310001(11)221108(17)271031(10)15021056
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K190287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNANITE PIP - BENT 14MM - W/INSTR
Device Catalogue NumberAR-4158DS-14B
Device Lot Number15021056
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown